Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 237, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 1995, 7:38 PM CDT for Lewis County, Maury County, Tennessee. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1995, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 4, 1995, 8:16 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 050040 RRA SVRBNA TNC101-119-050145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 738 PM CDT FRI AUG 4 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...LEWIS COUNTY...MAURY COUNTY A SMALL CLUSTER OF SEVERE THUNDERSTORMS ARE MOVING INTO SOUTHERN LEWIS AND SOUTHERN MAURY COUNTIES AND WILL CONTINUE TO MOVE NORTH AT ABOUT 25 MILES AN HOUR. STRONG WINDS WERE REPORTED WITH THESE STORMS IN LAWRENCE COUNTY AS THEY THROUGH THE AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:07 AM CDT, 17 hours 31 minutes earlier.
Area forecast discussion, Aug 4, 2:07 AM CDT, 17 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT FRI AUG 4 1995 SCTD RW- TO OUR EAST SHUD FALL APART AS IT RCHGS BNA AREA...BUT MAIN PRECIP THREAT TDA WL BE MSTR SLIDING NWD FM ERIN. BRUNT OF PRECIP TDA AND TNGT WL AFFECT WRN TN WHERE FFA MAY BE NEEDED FOR TDA & TNGT. ETA STILL APPEARS TO BE THE MDL OF CHOICE. AFT LOOKING AT THE NEW 94Q THE BOYS AT THE PRECIP BRANCH SEEMS TO GO ALG WITH IT. ETA & NGM DEVIATE AFT 36 HRS WITH NGM FASTER TO THE N & E WITH RMNS OF ERIN. NGM PRINTS OUT 2.82 INCHES AFT 12Z THIS MRNG THRU SAT EVE...AND ETA HAS .44 INCHES. RMNS OF ERIN WILL GET CAUGHT UP WITH APCHG CDFNT AND SLIDE NEWD ON SUN...SO SAT NITE & SUN MAY SEE HVY RAINS ACRS MID TN. ETA PRINTS OUT MSTR ON SAT WITH 70% MEAN RH RCHG ERN TN. CLDS SHUD HOLD TEMPS DOWN SO MY NUMBERS ARE: 89/73/85/73 POPS 60, 60, 70 .OHX...NONE. END/ORCHANIAN
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.